Myocardial Infarction after Rituximab Treatment for Rheumatoid Arthritis: Is there a Link?
Alper M. van Sijl, Wilfred van der Weele and Michael T. Nurmohamed
Affiliation: Department of Rheumatology, Jan van Breemen Research Institute, Reade P.O. Box 58271, 1040 HG, Amsterdam, The Netherlands.
Rituximab is an anti-CD20 monoclonal antibody often used in the treatment of rheumatoid arthritis (RA). Infusion reactions
sometimes develop following rituximab administration. Delayed complications are rare. Acute coronary syndromes are listed as sideeffects
of rituximab therapy. We report two cases of acute myocardial infarction following rituximab therapy for RA and review the literature
regarding cardiac events in patients treated with rituximab. We would like to raise awareness of this possible complication in patients
treated with rituximab.
Keywords: Rituximab, rheumatoid arthritis, cardiovascular disease, myocardial infarction.
Rights & PermissionsPrintExport